Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Blacksburg, VA

May 22, 2013Montgomery County, Roanoke County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 22, 2013, 3:37 PM EDT for Montgomery County, Roanoke County, Virginia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 3:37 PM EDT (19:37 UTC)
Expired
May 22, 2013, 4:00 PM EDT
In force
23 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Montgomery County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:42 PM EDTHAIL 14 Ne Bradshaw, VABLACKSBURG RD RANGED FROM DIME SIZE TO QUARTER SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS51 KRNK 221937
SVRRNK
VAC121-161-222000-
/O.NEW.KRNK.SV.W.0045.130522T1937Z-130522T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 400 PM EDT

* AT 334 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  MC DONALDS MILL...OR 7 MILES NORTH OF SHAWSVILLE...AND MOVING EAST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MC DONALDS MILL...
  BRADSHAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.


&&

LAT...LON 3738 8016 3725 8017 3721 8028 3728 8032
      3736 8024 3737 8021 3738 8020
TIME...MOT...LOC 1937Z 260DEG 7KT 3728 8028 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:24 PM EDT, 13 minutes earlier.

Area forecast discussion, May 22, 3:24 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT WED MAY 22 2013

.SYNOPSIS...
A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO
THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL PUSH A COLD FRONT
THROUGH THE AREA THURSDAY INTO THURSDAY EVENING... FOLLOWED BY HIGH
PRESSURE ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 300 PM EDT WEDNESDAY...

SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON
MAINLY ACROSS THE MOUNTAINS IN THE WARM AND UNSTABLE AIR. THE
MAIN THREATS FOR THIS AFTERNOON INTO TONIGHT ARE HEAVY
RAIN...WINDS (DCAPES ARD 1000 IN REGION) AND HAIL (WITH WBZ ARD
10KFT). CAPES OF 1 TO 3 J/KG AS SEEN ON THE SPC MESO ANAL WERE
FORECASTED BY MODIFIED SOUNDINGS THIS MORNING. LEANED POPS TONIGHT
TOWARDS RNK WRFARW WHICH PLACED THIS AFTERNOONS CONVECTION QUITE
WELL. NAM...GFS AND ECWMF CONTINUE SHOWERS AND THUNDERSTORMS INTO
TONIGHT ESPECIALLY IN THE WEST. EXPECT AREAS OF FOG OVERNIGHT
WHERE RAIN FALLS THIS AFTERNOON INTO TONIGHT. PLAYED LOW
TEMPERATURES TONIGHT FROM MID 50S IN THE NORTHWEST TO THE MID 60S
IN THE SOUTHEAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS OF 300 PM EDT WEDNESDAY...

ECMWF/GFS BLEND FOLLOWED THIS PERIOD...AS TIMING LOOKS GOOD FOR THE
FRONT ARRIVING IN THE AREA THURSDAY MORNING AND EXITING BY THURSDAY
EVENING IN THE EAST. MAIN FORCING WILL BE WEAKENING BUT ENOUGH LOW
LVL CONVERGENCE AND DECENT FLOW ALOFT TO MAINTAIN A BROKEN LINE OF
SHOWERS AND STORMS INTO THE MTNS THURSDAY MORNING SHIFTING EAST TO
THE PIEDMONT BY MIDDAY. DRY SLOT WORKS INTO THE SOUTHWEST AROUND
LATE EVENING WITH STRONG SHORTWAVE FOLLOWING INTO WV/VA BY FRIDAY
MORNING. THIS WILL ENHANCE THE SHOWER ACTIVITY IN THE WV MTNS
ALTHOUGH AIRMASS OVERALL WILL BE DRYING OUT.

SVR THREAT THURSDAY WILL BE EAST WHERE SOME SUN MAY OCCUR EARLY
ENOUGH TO DESTABILIZE THE AIRMASS. NOT OUTLOOKED THOUGH BUT CANNOT
RULE OUT AN ISOLATED WIND GUST OVER 50 MPH OR HAIL.

THE CHANGE IN AIRMASS WILL BE NOTICEABLE FRIDAY AS DEWPOINTS DROP
INTO THE 30S AND 8H TEMPS DROP TO NEAR ZERO. NOT SEEING MUCH CLOUD
COVER AFTER LATE MORNING SO SUNSHINE MAY WORK TO BALANCE OUT THE
CAA. STILL LEANING TOWARD THE ECMWF MOS WITH LOWER TO MID 60S
MOUNTAINS TO LOWER TO MID 70S EAST. DOWNSLOPE MAY ENHANCE THE
HEATING AS WELL...AND COULD BE SEVERAL DEGREES WARMER BUT BREEZY
CONDITIONS AT TIMES HINDERS WARM UPS.

NOT OF THE QUESTION TO SEE SOME SMALL HAIL PRODUCING SHOWERS ACROSS
THE ALLEGHANY HIGHLANDS FRIDAY AS THE UPPER TROUGH AXIS MOVES
ACROSS...BUT AGAIN APPEARS GFS/ECMWF DRY IT OUT TOO MUCH.

FRIDAY NIGHT STAYS BREEZY AS TEMPS DROP INTO THE 30S/40S. NOT SEEING
FROST/FREEZE ISSUES AT THIS POINT GIVEN WINDS BUT A FEW HIGHER
ELEVATIONS LIKE HOT SPRINGS COULD SLIP TOWARD 32F SAT MORNING.

SATURDAY WILL BE FALL LIKE WITH MOSTLY SUNNY SKIES AND NW BREEZE.
HIGHS WILL RANGE FROM THE MID 60S MOUNTAINS TO LOWER 70S EAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 1245 PM EDT WEDNESDAY

EXPECT COOL TROUGH TO LINGER INTO SUNDAY BEFORE LIFTING EAST.
MEANWHILE A STRONG TROUGH DIGS INTO THE PACIFIC NORTHWEST BY MONDAY
WITH INCREASING HEIGHTS ARRIVING OVER OUR AREA NEXT WEEK. THE
WEATHER PATTERN WILL BE MAINLY DRY SAT NIGHT-MONDAY...BUT AS WE CAN
SEE WITH A WESTERLY FLOW ALOFT THE CHANCE THAT CONVECTION THAT FIRES
ALONG A WARM FRONT OVER THE OHIO/MID MISSISSIPPI VALLEY COULD SHIFT
EAST AND AFFECT OUR MOUNTAINS.

WILL LEAN TOWARD AN ECMWF/WPC BLEND SOLUTION. THIS WILL KEEP THE
CHANCE POPS IN THE AREA BY MONDAY AFTERNOON THROUGH TUESDAY. THE
WARM FRONT LIFTS NORTH TOWARD THE GREAT LAKES BY MIDWEEK WITH
HEIGHTS CONTINUING TO BUILD. AT THE SFC...HIGH PRESSURE WILL BE
SITUATED ACROSS THE MID ATLANTIC COAST THEN SHIFT OFF THE COAST
MIDWEEK. DEWPOINTS WILL BE INCREASING AGAIN BY NEXT WEEK WITH TEMPS
WARMING BACK TO NORMAL OR JUST ABOVE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 140 PM EDT WEDNESDAY...

SCATTERED MVFR/IFR CONVECTION DEVELOPING IN THE WARM UNSTABLE AIR
ACROSS CWA THIS AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS WILL
OCCUR ACROSS WESTERN TAF SITES OF BLF/LWB/RNK. RNKWRF ARW SHOWED
GOOD COVERAGE OF STORM ACROSS THE MOUNTAINS THIS AFTERNOON INTO
TONIGHT. ECMWF/GFS GENERALLY CONSISTENT ON A LINE OF STRONG
THUNDERSTORMS MOVING INTO FAR SW VA FROM KY/TN IN THE 00Z-04Z TIME
FRAME...THEN GENERALLY DISSIPATING AS MOVE EAST. FOR THE EAST...
THERE IS POTENTIAL TSRA DEVELOPMENT ACROSS THE NC
PIEDMONT...LIFTING NORTHWARD TOWARD LYH/DAN/EVEN ROA BY LATE
AFTERNOON INTO THIS EVENING.

S-SW WINDS 5-10KTS THROUGH TAF VALID PERIOD...WITH LOW END GUSTS
ACROSS THE PIEDMONT. AREAS OF FOG WILL DEVELOP TONIGHT INTO
WEDNESDAY MORNING WHERE RAIN FALLS THIS AFTERNOON INTO THIS
EVENING.

MEDIUM TO HIGH CONFIDENCE IN CIGS/VSBYS THROUGH TAF VALID PERIOD.
HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...KK/RAB
Hazardous weather outlook, May 22, 2:16 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 PM EDT WED MAY 22 2013

NCZ001-018-VAZ007-009-010-012-015-WVZ042-043-045-231830-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-SUMMERS-
GREENBRIER-
216 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS
AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM
THE WEST. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND QUARTER-
SIZED HAIL. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAIN...RESULTING IN LOCALIZED AREAS OF FLOODING OR FLASH
FLOODING...MAINLY ACROSS WATAUGA...ASHE...SMYTH...AND TAZEWELL
WHERE THE GROUND IS SATURATED FROM PREVIOUS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-003-019-020-VAZ011-013-014-016>020-WVZ044-231830-
ALLEGHANY NC-SURRY-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-MONROE-
216 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON INTO TONIGHT AS A COLD FRONT APPROACHES THE REGION FROM
THE WEST. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ022>024-032>035-043>047-058-059-231830-
STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
216 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AND EARLY
THURSDAY. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER APPEARS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 3:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT WED MAY 22 2013

VAZ012-016-222000-
CARROLL VA-WYTHE VA-
324 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR IVANHOE...OR 6 MILES NORTH OF FRIES...
  MOVING NORTHEAST AT 5 MPH.

* DIME SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
  LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COLEMAN STORE...
  IVANHOE...
  BYLLESBY...

LAT...LON 3699 8098 3684 8082 3673 8097 3675 8100
      3681 8104
TIME...MOT...LOC 1922Z 222DEG 5KT 3680 8098

MBS
Local storm report, May 22, 3:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             3 SSE KIMBERLING        37.12N  81.02W
05/22/2013  E1.00 INCH       BLAND              VA   PUBLIC

            RT 42

&&

EVENT NUMBER RNK1301394

FISHER
Local storm report, May 22, 3:27 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             SIMMONSVILLE            37.38N  80.37W
05/22/2013  E1.00 INCH       CRAIG              VA   TRAINED SPOTTER

&&

EVENT NUMBER RNK1301395

FISHER
Local storm report, May 22, 3:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 SSE ELLISTON          37.18N  80.21W
05/22/2013  E1.00 INCH       MONTGOMERY         VA   PUBLIC

&&

EVENT NUMBER RNK1301396

FISHER
Special weather statement, May 22, 3:30 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT WED MAY 22 2013

WVZ042-043-222000-
MERCER WV-SUMMERS WV-
330 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
  SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HINTON
  TO LERONA...OR ALONG A LINE EXTENDING FROM SANDSTONE TO PIPESTEM...
  AND MOVING EAST AT 15 MPH.

* PEA SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
  LIGHTNING WITH THIS LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HINTON...
  PIPESTEM...
  BUCK...
  ELLISON...
  AND HIX.

LAT...LON 3779 8070 3772 8068 3741 8088 3743 8109
      3772 8094 3769 8090 3768 8090 3768 8089
      3769 8088 3774 8091
TIME...MOT...LOC 1926Z 258DEG 11KT 3768 8090 3751 8099

MBS
Local storm report, May 22, 3:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             4 W MC DONALDS MILL     37.30N  80.35W
05/22/2013  E1.00 INCH       MONTGOMERY         VA   PUBLIC

&&

CORRECTED LOCATION

EVENT NUMBER RNK1301396

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:09 PM EDTSpecial Weather StatementRNKGrayson66 min
May 21, 8:22 PM EDTSpecial Weather StatementRNKWythe53 min
May 21, 9:11 PM EDTSpecial Weather StatementRNKBland34 min
May 21, 9:13 PM EDTSpecial Weather StatementRNKSmyth32 min
May 21, 9:32 PM EDTSpecial Weather StatementRNKBland28 min
May 21, 9:44 PM EDTSpecial Weather StatementRNKSmyth31 min
May 21, 9:57 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth3 hr
May 22, 12:50 PM EDTSpecial Weather StatementRNKBland, Wythe55 min
May 22, 12:59 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth3 hr
May 22, 1:18 PM EDTSpecial Weather StatementRNKAlleghany42 min
May 22, 2:06 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe39 min
May 22, 2:10 PM EDTSevere Thunderstorm WarningRNKGiles, Pulaski50 min
May 22, 2:14 PM EDTSpecial Weather StatementRNKAlleghany31 min
May 22, 2:35 PM EDTAreal Flood AdvisoryRNKWythe115 min
May 22, 2:37 PM EDTSevere Thunderstorm WarningRNKBland38 min
May 22, 3:00 PM EDTAreal Flood AdvisoryRNKTazewell2 hr
May 22, 3:00 PM EDTSpecial Weather StatementRNKRoanoke30 min
May 22, 3:08 PM EDTSpecial Weather StatementRNKTazewell37 min
May 22, 3:10 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery50 min
May 22, 3:24 PM EDTSpecial Weather StatementRNKWythe36 min
May 22, 3:26 PM EDTAreal Flood AdvisoryRNKCarroll, Wythe2 hr
May 22, 3:32 PM EDTAreal Flood AdvisoryRNKCraig, Montgomery, Roanoke118 min
May 22, 3:45 PM EDTFlash Flood WarningRNKTazewell3 hr
May 22, 3:57 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery, Roanoke, City of Roanoke, City of Salem33 min
May 22, 4:01 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe29 min
May 22, 4:02 PM EDTSpecial Weather StatementRNKPatrick43 min
May 22, 4:07 PM EDTAreal Flood AdvisoryRNKAlleghany113 min
May 22, 4:17 PM EDTSpecial Weather StatementRNKCity of Galax28 min
May 22, 4:20 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington40 min
May 22, 4:25 PM EDTAreal Flood AdvisoryRNKCity of Galax65 min
May 22, 4:34 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem26 min
May 22, 4:44 PM EDTSpecial Weather StatementRNKCarroll31 min
May 22, 4:48 PM EDTSpecial Weather StatementRNKBath27 min
May 22, 4:56 PM EDTSpecial Weather StatementRNKFranklin, Patrick34 min
May 22, 5:05 PM EDTSpecial Weather StatementRNKCity of Covington25 min
May 22, 5:15 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem30 min
May 22, 5:16 PM EDTSpecial Weather StatementRNKFloyd29 min
May 22, 5:20 PM EDTSpecial Weather StatementRNKFranklin25 min
May 22, 5:22 PM EDTSpecial Weather StatementRNKBedford23 min
May 22, 5:25 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington35 min
May 22, 5:37 PM EDTSpecial Weather StatementRNKBath53 min
May 22, 5:39 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt51 min
May 22, 5:42 PM EDTSpecial Weather StatementRNKMontgomery33 min
May 22, 6:05 PM EDTSpecial Weather StatementRNKHenry25 min
May 22, 6:07 PM EDTSpecial Weather StatementRNKMontgomery23 min
May 22, 6:16 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington29 min
May 22, 6:34 PM EDTAreal Flood AdvisoryRNKRockbridge, City of Buena Vista, City of Lexington116 min
May 22, 6:38 PM EDTAreal Flood WarningRNKTazewell3 hr
May 22, 6:39 PM EDTSpecial Weather StatementRNKCity of Lynchburg36 min
May 22, 6:40 PM EDTSpecial Weather StatementRNKFranklin35 min
May 22, 6:43 PM EDTSpecial Weather StatementRNKCity of Buena Vista17 min
May 22, 7:09 PM EDTSpecial Weather StatementRNKAmherst36 min
May 22, 7:16 PM EDTSpecial Weather StatementRNKFranklin, Henry, City of Martinsville29 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.